In this research, quadratic hat functions and their properties are used to solve a class of distributed-order fractional diffusion equations. The fractional derivative is considered in the Caputo sense. To obtain the numerical solution, after applying the second-order spatial integral to both sides of the equation and employing the Gauss-Legendre quadrature rule, the problem is transformed into a multi-term time-fractional integro-differential equation. Subsequently, by introducing an approximation of the first-order time derivative of the unknown function, derivatives of various orders of the function are approximated using the Riemann-Liouville operational matrix and the properties of quadratic hat functions. By substituting these approximations and applying the initial and boundary conditions, a system of algebraic equations is obtained. Then, the approximation error is examined. Finally, numerical examples are provided to evaluate the efficiency and accuracy of the proposed method.
Abbasi, A. & Nemati, S. (2026). Numerical solution of distributed-order fractional diffusion equations using quadratic hat functions. Journal of Advanced Mathematical Modeling, 16(1), 12–28. https://doi.org/10.22055/jamm.2026.49875.2378
MLA
Abbasi, A., & Nemati, S. "Numerical solution of distributed-order fractional diffusion equations using quadratic hat functions", Journal of Advanced Mathematical Modeling, 16, 1, 2026, 12–28. doi: 10.22055/jamm.2026.49875.2378
HARVARD
Abbasi, A., & Nemati, S. (2026). 'Numerical solution of distributed-order fractional diffusion equations using quadratic hat functions', Journal of Advanced Mathematical Modeling, 16(1), pp. 12–28. doi: 10.22055/jamm.2026.49875.2378
CHICAGO
Abbasi, A. & Nemati, S., "Numerical solution of distributed-order fractional diffusion equations using quadratic hat functions." Journal of Advanced Mathematical Modeling, 16 1 (2026): 12–28, doi: 10.22055/jamm.2026.49875.2378
VANCOUVER
Abbasi A., Nemati S. Numerical solution of distributed-order fractional diffusion equations using quadratic hat functions. JAMM. 2026;16(1):12–28 (In Persian). doi: 10.22055/jamm.2026.49875.2378